Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 4, NWS Austin/San Antonio, TX

January 17, 2010DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jan 17, 2010, 8:02 AM CST for DeWitt County, Texas. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 8:02 AM CST (14:02 UTC)
Expired
Jan 18, 2010, 4:09 PM CST
In force
32 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 22.64 ft at Jan 17, 2010, 12:00 PM CST.

actionminormoderatemajor10152001/1701/1801/19
Action stage
12 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WGUS44 KEWX 171402
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CST SUN JAN 17 2010

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  SANDIES CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-180802-
/O.NEW.KEWX.FL.W.0004.100117T1402Z-100118T1822Z/
/WHOT2.2.ER.000000T0000Z.100117T1800Z.100118T0622Z.NO/
802 AM CST SUN JAN 17 2010

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM SUNDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS 
  INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.  
  LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY ROADS 
  AND LOW BRIDGES ARE FLOODED AND DANGEROUS.  THE APPROACHES OF THE 
  WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO 
  THE BOTTOM OF THE BRIDGE.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   22.5   SUN  7 AM  19.5  11.8   5.7   4.2   3.9

$$
1 follow-up statement
448 
WGUS84 KEWX 180135
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CST SUN JAN 17 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-181935-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-100118T2209Z/
/WHOT2.2.ER.000000T0000Z.100117T1800Z.100118T1009Z.NO/
735 PM CST SUN JAN 17 2010

 THE FLOOD WARNING CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* AT  7:15 PM SUNDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS 
  INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.  
  LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY ROADS 
  AND LOW BRIDGES ARE FLOODED AND DANGEROUS.  THE APPROACHES OF THE 
  WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO 
  THE BOTTOM OF THE BRIDGE.

$$

TXC123-181935-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-100119T0808Z/
/CUET2.1.ER.100118T0057Z.100118T1200Z.100118T2008Z.NO/
735 PM CST SUN JAN 17 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  7:30 PM SUNDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   22.4   SUN 07 PM  11.8   5.7   4.2   3.9      
  CUERO             19   24   24.1   SUN 07 PM  19.4  13.0  10.8  10.1      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 17, 5:49 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 17, 5:49 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CST SUN JAN 17 2010

.AVIATION...
VFR SKIES WILL PREVAIL TODAY AND MUCH OF TONIGHT, EXCEPT PATCHY
BR/FG MAY CAUSE MVFR TO LIFR VSBYS THROUGH 15Z THIS MORNING.
DRAINAGE WINDS OFF THE HILLS TO ALONG THE ESCARPMENT WILL QUICKLY
BECOME S TO SE 5 TO 10 KTS BY LATE MORNING, THEN PREVAIL THROUGH
THIS AFTERNOON AND TONIGHT. THE INCREASED SLY FLOW WILL BRING
STRATUS WITH IFR/LOW END MVFR CIGS AND BR WITH IFR/MVFR VSBYS TO
THE AREA LATE TONIGHT INTO MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 352 AM CST SUN JAN 17 2010/

DISCUSSION...
A FLAT ZONAL PATTERN AND WEAK DISTURBANCES WILL PASS MOSTLY TO THE
NORTH OF THE AREA THROUGH THE NEXT WEEK...MAKING FOR ABOVE NORMAL
TEMPERATURES. INCREASING CIRRUS...LIGHT DRAINAGE FLOW AT THE
SURFACE AND WESTERLY WINDS ALOFT HAVE LIMITED FOG DEVELOPMENT SO
FAR...BUT TEMPERATURES AND DEW POINTS ARE WITHIN 4 DEGREES AREA-
WIDE...SUGGESTING FOG TO PICK UP TOWARD DAYBREAK. ANY FOG AND LOW
CLOUD DEVELOPMENT SHOULD BREAK UP QUICKLY WHEN THE DRY AIR ALOFT
MIXES IN AFTER DAYBREAK. LIGHT SOUTH WINDS WILL RETURN TONIGHT
WITH A MORE PROMINENT FOG PATTERN EXPECTED FOR MONDAY MORNING. LOW
LEVEL MOISTURE WILL GRADUALLY DEEPEN THROUGH MONDAY NIGHT WITH
LIGHT SPRINKLES OR DRIZZLE EXPECTED BY TUESDAY MORNING.

MOIST LOW LEVEL CONDITIONS AND MOSTLY CLOUDY SKIES ARE EXPECTED
TUESDAY INTO WEDNESDAY UNTIL A WEAK DISTURBANCE IN THE WESTERLIES
ALOFT REACHES THE AREA WEDNESDAY. THE SHORTWAVE BRINGS A DRY AIR
INTRUSION INTO THE AREA FROM THE WEST TO SUPPORT A POSSIBLE
CONVECTIVE DRYLINE ENVIRONMENT FOR WEDNESDAY AFTERNOON. THE
SHORTWAVE DISTURBANCE DOES NOT APPEAR STRONG ENOUGH TO GENERATE A
SIGNIFICANT SURFACE REFLECTION SO WILL NOT ADDRESS STORM STRENGTH
POTENTIAL AT THIS TIME.

DRY AIR INCREASES DIURNAL TEMPERATURE VARIATIONS FOR THURSDAY INTO
FRIDAY WITH A LARGE STORM SYSTEM EXPECTED TO AFFECT THE AREA OVER
THE WEEKEND. THE LARGER WEEKEND STORM SYSTEM SHOULD BE MORE OF AN
INFLUENCE FOR AREAS TO THE NORTH AND WEST OF SOUTH CENTRAL
TX...AND THE AMPLITUDE OF THE SYSTEM STILL SEEMS A BIT OVERDONE IN
THE GFS SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  48  68  57  74 /   0  -   -   10  10
AUSTIN BERGSTROM INTL AIRPORT  67  43  68  52  73 /   0  -   -   10  10
NEW BRAUNFELS MUNI AIRPORT     68  45  68  54  74 /   0  -   -   10  10
BURNET MUNI AIRPORT            67  44  65  52  72 /   0  -   -   10  10
DEL RIO INTL AIRPORT           70  47  67  51  70 /   0   0  -   -   -
GEORGETOWN MUNI AIRPORT        66  47  66  55  73 /   0  -   -   10  10
HONDO MUNI AIRPORT             68  45  66  52  73 /   0   0  -   10  10
SAN MARCOS MUNI AIRPORT        68  44  69  55  75 /   0  -   -   10  10
LA GRANGE - FAYETTE REGIONAL   66  45  69  56  73 /   0  -   -   10  20
SAN ANTONIO INTL AIRPORT       69  48  67  56  75 /   0  -   -   10  10
STINSON MUNI AIRPORT           70  46  69  53  74 /   0   0  -   10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Jan 17, 4:11 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 AM CST SUN JAN 17 2010

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
411 AM CST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 8:54 PM CSTAreal Flood AdvisoryEWXFayette7 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.